Advertisement

Schatten-von Neumann Estimates for Resolvent Differences of Robin Laplacians on a Half-space

  • Vladimir LotoreichikEmail author
  • Jonathan Rohleder
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 221)

Abstract

The difference of the resolvents of two Laplacians on a half-space subject to Robin boundary conditions is studied.In general this difference is not compact, but it will be shown that it is compact and even belongs to some Schatten-von Neumann class, if the coefficients in the boundary condition are sufficiently close to each other in a proper sense.I n certain cases the resolvent difference is shown to belong even to the same Schatten-von Neumann class as it is known for the resolvent difference of two Robin Laplacians on a domain with a compact boundary.

Keywords

Robin Laplacian Schatten-von Neumann class non-selfadjoint operator quasi-boundary triple. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R.A. Adams and J.J.F. Fournier, Sobolev Spaces, 2nd edition, Pure and Applied Mathematics, vol. 140, Elsevier/Academic Press, Amsterdam, 2003.Google Scholar
  2. 2.
    J. Behrndt and M. Langer, Boundary value problems for elliptic partial differential operators on bounded domains, J. Funct. Anal. 243 (2007), 536-565.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    J. Behrndt and M. Langer, Elliptic operators, Dirichlet-to-Neumann maps and quasi boundary triples, to appear in London Math. Soc. Lecture Note Series.Google Scholar
  4. 4.
    J. Behrndt, M. Langer, I. Lobanov, V. Lotoreichik, and I.Yu. Popov, A remark on Schatten-von Neumann properties of resolvent differences of generalized Robin Laplacians on bounded domains, J. Math. Anal. Appl. 371 (2010), 750-758.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    J. Behrndt, M. Langer, and V. Lotoreichik, Spectral estimates for resolvent differences of self-adjoint elliptic operators, submitted, preprint, arXiv:1012.4596.Google Scholar
  6. 6.
    M. Sh. Birman, Perturbations of the continuous spectrum of a singular elliptic operator by varying the boundary and the boundary conditions, Vestnik Leningrad. Univ. 17 (1962), 22-55 (in Russian); translated in Amer. Math. Soc. Transl. 225 (2008), 19-53.Google Scholar
  7. 7.
    M.Sh. Birman and M.Z. Solomjak, Asymptotic behavior of the spectrum of variational problems on solutions of elliptic equations in unbounded domains, Funktsional. Anal. i Prilozhen. 14 (1980), 27-35 (in Russian); translated in Funct. Anal. Appl. 14 (1981),267-274.Google Scholar
  8. 8.
    M. Cwikel, Weak type estimates for singular values and the number of bound states of Schrödinger operators, Ann. of Math. 106 (1977), 93-100.MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    M. Demuth, M. Hansmann, and G. Katriel, On the discrete spectrum of non-self-adjoint operators, J. Funct. Anal. 257 (2009), 2742-2759.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    V.A. Derkach and M.M. Malamud, Generalized resolvents and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal. 95 (1991), 1-95.MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    V.A. Derkach and M.M. Malamud, The extension theory of Hermitian operators and the moment problem, J. Math. Sci. 73 (1995), 141-242.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    D.E. Edmunds and W.D. Evans, Orlicz and Sobolev spaces on unbounded domains,Proc. R. Soc. Lond. A. 342 (1975), 373-400.MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    D.E. Edmunds and W.D. Evans, Spectral Theory and Differential Operators, Clarendon Press, Oxford, 1987.zbMATHGoogle Scholar
  14. 14.
    R.S. Freeman, Closed operators and their adjoints associated with elliptic differential operators, Pac. J. Math. 22 (1967), 71-97.MathSciNetzbMATHGoogle Scholar
  15. 15.
    I.C. Gohberg and M.G. Kreĭn, Introduction to the Theory of Linear Nonselfadjoint Operators, Transl. Math. Monogr., vol. 18., Amer. Math. Soc., Providence, RI, 1969.Google Scholar
  16. 16.
    G. Grubb, Remarks on trace estimates for exterior boundary problems, Comm. Partial Differential Equations 9 (1984), 231-270.MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    G. Grubb, Singular Green operators and their spectral asymptotics, Duke Math. J. 51 (1984), 477-528.MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    G. Grubb, Krein resolvent formulas for elliptic boundary problems in nonsmooth domains, Rend. Semin. Mat. Univ. Politec. Torino 66 (2008), 271-297.MathSciNetzbMATHGoogle Scholar
  19. 19.
    G. Grubb, Distributions and Operators, Springer, 2009.Google Scholar
  20. 20.
    G. Grubb, Perturbation of essential spectra of exterior elliptic problems, Appl. Anal. 90 (2011), 103-123.MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    G. Grubb, Spectral asymptotics for Robin problems with a discontinuous coefficient, J. Spectr. Theory 1 (2011), 155-177.MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    M. Hansmann, An eigenvalue estimate and its application to non-selfadjoint Jacobi and Schrödinger operators, to appear in Lett. Math. Phys., doi: 10.1007/s11005-011-0494-9.Google Scholar
  23. 23.
    D. Haroske and H. Triebel, Distributions, Sobolev Spaces, Elliptic Equations, EMS Textbooks in Mathematics, European Mathematical Society, Zürich, 2008.Google Scholar
  24. 24.
    T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin, 1995.zbMATHGoogle Scholar
  25. 25.
    J. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications I, Springer-Verlag, Berlin-Heidelberg-New York, 1972.zbMATHCrossRefGoogle Scholar
  26. 26.
    M.M. Malamud, Spectral theory of elliptic operators in exterior domains, Russ. J.Math. Phys. 17 (2010), 96-125.MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    M.M. Malamud and H. Neidhardt, Sturm-Liouville boundary value problems with operator potentials and unitary equivalence, preprint, arXiv:1102.3849.Google Scholar
  28. 28.
    B. Simon, Analysis with weak trace ideals and the number of bound states of Schrödinger operators, Trans. Amer. Math. Soc. 224 (1976), 367-380.MathSciNetzbMATHGoogle Scholar
  29. 29.
    B. Simon, Trace Ideals and their Applications, Second Edition, Mathematical Surveys and Monographs 120. Providence, RI: American Mathematical Society (AMS), 2005.Google Scholar

Copyright information

© Springer Basel 2012

Authors and Affiliations

  1. 1.Institut für Numerische MathematikTechnische Universität GrazGrazAustria

Personalised recommendations